Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

How is premature graying of hair controlled ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11813 Questions
Question
I am 26 years old and my I have a lot of white hair and I know the reason because i used to bleach my hair a lot so maybe its damaged..but I used to have a thick long hair and now its too thin and growing too slow...so does white hair grow thin?..and whats the solution to get my long thick hair back?...also i stoped bleaching my hair for over a year...thanks
Posted Mon, 30 Apr 2012 in Hair Loss
 
 
Answered by Dr. Rakhi Tayal 43 minutes later
Hello.

Thanks for writing to us.

Let me provide you with some information and reassurance. It is certainly not uncommon for one to have premature graying of hairs. It cannot be attributed to use of bleaching agents completely. Lack of proper care and nutrition is a more common reason of greying and thinning of hairs.
White hairs are not always thin. The texture of hairs reflects the nutritional status of a person.

You can follow some simple measures to help your hairs grow better -
1. Take a high protein diet. You can also apply raw egg on your hairs one hour before washing them for good lusture and to coverthe damaged parts.
2. Take iron and zinc supplements.
3. Avoid exposure to direct sun for long durations.
4. Keep your hairs covered outdoors to avoid damage from dust , etc.

With regards to getting black hairs back: there is no medicine which can help in changing the color of hairs except for using a good quality hair dyes. Plenty of good quality hair dyes are available in the market these days. You may use them. Medications or oral supplements do not help in treating grey hairs.

I hope this information has been both informative and helpful for you. If there are additional concerns, I am available for your followups.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor